Alert archive / North Dakota / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 20, 2013, 4:15 AM CDT for Ransom County, Richland County, Sargent County, North Dakota. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2013, 4:15 AM CDT (09:15 UTC)
- Expired
- Jun 20, 2013, 12:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 105 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:15 AM CDT | FLASH FLOOD | 6 N Gwinner, ND | ND HWY 32 CLOSED BETWEEN GWINNER AND LISBON AT DEAD COLT CREEK...TIME ESTIMATED BASED OFF OF RADAR. |
| Jun 20, 5:15 AM CDT | FLASH FLOOD | 8 W Gwinner, ND | HWY 13 WASHED OUT 8 MILES WEST OF GWINNER...TIME ESTIMATED FROM RADAR. |
| Jun 20, 5:15 AM CDT | FLASH FLOOD | Gwinner, ND | FACEBOOK POST VIA MEDIA PARTNER...BOBCAT PLANT INUNDATED AND CLOSED WITH FLOOD WATERS...MANY BASEMENTS FLOODED. |
| Jun 20, 5:45 AM CDT | FLASH FLOOD | 6 N Gwinner, ND | ND HWY 32 CLOSED BETWEEN GWINNER AND LISBON AT DEAD COLT CREEK...TIME ESTIMATED BASED OFF OF RADAR. |
| Jun 20, 7:45 AM CDT | FLASH FLOOD | 9 Sse Lisbon, ND | A PICKUP WAS SWEPT OFF OF ND HWY 32 INTO DEAD COLT CREEK. VEHICLE FLOATED DOWNSTREAM AND WAS EVENTUALLY SUBMERGED RESULTING IN ONE FATALITY BY 8 AM CDT. |
| Jun 20, 8:45 AM CDT | HEAVY RAIN 2.3 | Mcleod, ND | |
| Jun 20, 8:45 AM CDT | HEAVY RAIN 6 | Milnor, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
701
WGUS53 KFGF 200915
FFWFGF
NDC073-077-081-201700-
/O.NEW.KFGF.FF.W.0001.130620T0915Z-130620T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
415 AM CDT THU JUN 20 2013
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
WEST CENTRAL RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHERN SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL NOON CDT
* AT 415 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
OBSERVED RAINFALL AT GWINNER INDICATES AROUND 4 INCHES SINCE
MIDNIGHT. DOPPLER RADAR ESTIMATES 3 TO 5 INCHES HAS OCCURRED SINCE
MIDNIGHT...WITH ANOTHER 1 TO 2 INCHES LIKELY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GWINNER...MILNOR...WYNDMERE...BARNEY...COGSWELL...CRETE AND DE
LAMERE.
THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...SHEYENNE RIVER...
WILD RICE RIVER...BEAR CREEK AND ELK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4627 9802 4628 9804 4642 9805 4642 9804
4643 9702 4616 9697 4609 9801
$$
TG3 follow-up statements
900
WGUS73 KFGF 201048
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
548 AM CDT THU JUN 20 2013
NDC073-077-081-201700-
/O.CON.KFGF.FF.W.0001.000000T0000Z-130620T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANSOM ND-SARGENT ND-RICHLAND ND-
548 AM CDT THU JUN 20 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR WEST
CENTRAL RICHLAND...NORTHERN SARGENT AND SOUTHERN RANSOM COUNTIES...
AT 548 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. OBSERVED AND RADAR
ESTIMATED RAINFALL INDICATES 4 TO 8 INCHES HAS OCCURRED SINCE
MIDNIGHT. ADDITIONAL RAINFALL OF UP TO AN INCH IS POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GWINNER...MILNOR...WYNDMERE...BARNEY...COGSWELL...CRETE AND DE
LAMERE.
THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...SHEYENNE RIVER...
WILD RICE RIVER...BEAR CREEK AND ELK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 4627 9802 4628 9804 4642 9805 4642 9804
4643 9702 4616 9697 4609 9801
$$
TG676
WGUS73 KFGF 201233
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
733 AM CDT THU JUN 20 2013
NDC073-077-081-201700-
/O.CON.KFGF.FF.W.0001.000000T0000Z-130620T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANSOM ND-SARGENT ND-RICHLAND ND-
733 AM CDT THU JUN 20 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR WEST
CENTRAL RICHLAND...NORTHERN SARGENT AND SOUTHERN RANSOM COUNTIES...
AT 733 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN GWINNER. WATER IS RUNNING OVER THE STREETS
AND INTO SEVERAL BUILDINGS. SEVERAL CARS HAVE WATER UP TO BUMPERS
AND MANY LOCATIONS ARE NOT ACCESSIBLE.
IN ADDITION...SMALLER STREAMS AND SEVERAL SECONDARY ROADS WITHIN
THIS AREA ARE NOW FLOODED.
OBSERVED AND RADAR ESTIMATED RAINFALL INDICATE THAT 5 TO 8 INCHES
HAS OCCURRED SINCE MIDNIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GWINNER...
MILNOR...WYNDMERE...BARNEY...COGSWELL...CRETE AND DE LAMERE.
THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...SHEYENNE RIVER...
WILD RICE RIVER...BEAR CREEK AND ELK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 4627 9802 4628 9804 4642 9805 4642 9804
4643 9702 4616 9697 4609 9801
$$
TG907
WGUS73 KFGF 201642
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1140 AM CDT THU JUN 20 2013
NDC073-077-081-201655-
/O.CAN.KFGF.FF.W.0001.000000T0000Z-130620T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANSOM ND-SARGENT ND-RICHLAND ND-
1140 AM CDT THU JUN 20 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
RICHLAND...NORTHERN SARGENT AND SOUTHERN RANSOM COUNTIES...
THUNDERSTORMS CREATING THE EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED
OVER THE WARNED AREA. HOWEVER...FLOODING CONTINUES OVER THE AREA AND
THE CURRENT WARNING WILL BE REPLACED BY AN ADVISORY. IF FLOODING IS
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 4627 9802 4628 9804 4642 9805 4642 9804
4643 9702 4616 9697 4609 9801
$$
HOPKINSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:58 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 20, 3:58 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 358 AM CDT THU JUN 20 2013 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 330 AM CDT THU JUN 20 2013 MAIN CONCERN WILL BE SEVERE THUNDER AND HEAVY RAIN POTENTIAL THIS AFTERNOON AND OVERNIGHT. AREA OF THUNDERSTORMS CURRENTLY ONGOING ACROSS THE SOUTHERN FA (AND BUILDING INTO THE WESTERN FA) WHERE WATER VAPOR IMAGERY INDICATES AN UPPER WAVE AND THE RAP INDICATES 30-40 KNOT 850MB JET INDUCED BY THIS UPPER WAVE. ANTICIPATE THIS ACTIVITY TO CONTINUE INTO THE DAYLIGHT HOURS AND THEN DISSIPATE WITH SUBSIDENCE BEHIND THE WAVE. SEVERE POTENTIAL IS VERY LOW CONSIDERING WEAK INSTABILITY. THE MAIN THREAT WILL BE HEAVY RAIN WITH PWATS AROUND 1.5 INCHES AND SLOW STORM MOTIONS. ANTICIPATE A BREAK IN THE ACTIVITY DURING THE MID-DAY HOURS WHICH SHOULD ALLOW FOR SOME HEATING AND MOISTURE ADVECTION...WITH MLCAPE VALUES AOA 2000 J/KG SOME AREAS. FORCING FOR REDEVELOPMENT SHOULD COME WITH A POSSIBLE MCV FROM ACTIVITY TO THE WEST (ACROSS NORTHERN MONTANA) AS WELL AS AN UPPER WAVE FROM THE SOUTHWEST THAT SOME MODEL INDICATE. PREFER TO FOLLOW THE ECMWF FOR DEWPOINT VALUES CONSIDERING LACK OF EVAPOTRANSPIRATION DUE TO LATE CROPS THIS YEAR. THIS SOLUTION WOULD HAVE MLCAPE 2000-2500 J/KG INTO SE NORTH DAKOTA BY 21Z...WITH DECREASING INSTABILITY TO THE NORTH AND EAST (AND THE INSTABILITY AXIS INTO NORTH CENTRAL NORTH DAKOTA). MOST LIKELY SCENARIO IS THAT THUNDER INITIATES ALONG THE LOW LEVEL BOUNDARY/DRY LINE ACROSS CENTRAL NORTH DAKOTA...AND EVENTUALLY BECOMES SOME SORT OF MCS THAT BUILDS INTO THE HIGHER STABILITY (WHICH MOST LIKELY WILL BE TO THE SOUTH). THE MAIN THREATS WILL LIKELY BE LARGE HAIL AND ESPECIALLY WIND GUSTS. A TORNADO OR TWO IS ALSO POSSIBLE...ESPECIALLY INITIALLY. OTHER MODELS ARE MORE ROBUST WITH DEWPOINTS VALUES (INTO THE LOW/MID 70S...AND WELL NORTH INTO THE FA)...WHICH LIKELY ACCOUNTS FOR THEM WANTING TO MOVE THE MCS TO THE EAST INTO NORTHERN MINNESOTA...OPPOSED TO THE ECMWF WHICH MOVES THIS FEATURE INTO SOUTHERN MINNESOTA. HEAVY RAIN ALSO A THREAT WITH PWATS ABOVE 1.5 INCHES. NOT SURE EXACTLY WHERE THE HEAVIEST RAIN WILL OCCUR TONIGHT...BUT A FLASH FLOOD WATCH MAY BE NEEDED ACROSS THE SOUTHERN FA WHERE THE HEAVY RAIN IS CURRENTLY OCCURRING. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 330 AM CDT THU JUN 20 2013 FRIDAY-SATURDAY NIGHT...REGION WILL BE IN SOUTHWEST FLOW ALOFT...AND CONVECTIVE CHANCES WILL HINGE ON TIMING OF SHORTWAVES EJECTING FROM THE WESTERN TROUGH. FOLLOWING THE ECMWF FOR TIMING...KEPT THE LIKELY POPS FOR FRIDAY EVENING INTO SATURDAY MORNING...AND AGAIN FOR SATURDAY NIGHT. SEVERE STORMS AGAIN A POSSIBILITY...AND DEPENDENT ON INSTABILITY VALUES. THE SOUTHERN FA APPEARS TO HAVE THE BEST CHANCE FOR SEVERE STORMS. HEAVY RAIN ALSO A POSSIBILITY...AND FUTURE SHIFTS MAY NEED TO CONSIDER FLOOD/FLASH FLOOD WATCHES DEPENDING ON WHAT HAPPENS TODAY. SUNDAY-WEDNESDAY...LONG WAVE TROUGH RE-ESTABLISHES FARTHER WEST OVER THE EASTERN PACIFIC. A LONG WAVE RIDGE BUILDS OVER THE CENTRAL US BY THE END OF THE PERIOD. GFS AND ECMWF ARE SIMILAR TIMING WISE AT 84 HOURS BUT THE ECMWF BECOMES THE FASTER SOLUTION FOR THE REST OF THE PERIOD. WILL USE A BLEND OF THE ECMWF AND GFS. PRECIPITATION IS A LITTLE FASTER WITH TODAYS RUNS AND WILL BE SUED. LITTLE CHANGE TO TEMPS THROUGH THE PERIOD COMPARED TO YESTERDAY PACKAGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1125 PM CDT WED JUN 19 2013 THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE FROM WEST TO EAST OVERNIGHT AND THURSDAY. HAVE STARTED TO MENTION SOME CONVECTION...ALTHOUGH TIMING REMAINS TOUGH. FOR NOW HAVE KEPT ALL CIGS IN VFR CATEGORY...AND WILL CONTINUE TO REVISE FORECAST ONCE TIMING AND AREAL COVERAGE BECOMES A BIT MORE CERTAIN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...TG LONG TERM...TG/HOPPES AVIATION...DK
Hazardous weather outlook, Jun 19, 6:55 AM CDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT WED JUN 19 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 655 AM CDT WED JUN 19 2013 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR THURSDAY AND THURSDAY NIGHT. THE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL PRODUCE SOME LARGE HAIL...DAMAGING WINDS AND THE POSSIBILITY OF A TORNADO. THE STORMS WILL BE MOST LIKELY AFTER 3PM CDT THURSDAY. ALSO LOCALLY HEAVY RAIN WILL BE POSSIBLE. MOIST UNSTABLE AIR WILL MOVE INTO THE NORTHERN PLAINS TODAY AND ESPECIALLY ON THURSDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATE THURSDAY AND PRODUCE THUNDERSTORMS. SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FOR FRIDAY ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE RISK OF SEVERE WEATHER WILL BE POSSIBLE FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Special weather statement, Jun 19, 11:31 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1131 PM CDT WED JUN 19 2013 NDZ052-200530- SARGENT ND- 1131 PM CDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SARGENT COUNTY UNTIL 1230 AM CDT... AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES NORTHEAST OF KIDDER...OR 15 MILES NORTHEAST OF BRITTON...MOVING TO THE NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... RUTLAND AROUND 1155 PM CDT. CAYUGA AROUND 1210 AM CDT. MILNOR AROUND 1230 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4628 9755 4625 9727 4594 9735 4594 9761 TIME...MOT...LOC 0431Z 200DEG 12KT 4598 9755 VG
Local storm report, Jun 19, 11:41 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1141 PM CDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL RUTLAND 46.05N 97.51W
06/19/2013 E1.50 INCH SARGENT ND FIRE DEPT/RESCUE
A FEW TREES DOWN ALSO
&&
DKELLENBSpecial weather statement, Jun 20, 12:23 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1223 AM CDT THU JUN 20 2013 NDZ049-200600- RANSOM ND- 1223 AM CDT THU JUN 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANSOM COUNTY UNTIL 100 AM CDT... AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 13 MILES WEST OF LISBON...OR 33 MILES SOUTH OF VALLEY CITY...MOVING TO THE NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... FORT RANSOM AROUND 1240 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4663 9794 4653 9769 4633 9790 4650 9803 TIME...MOT...LOC 0523Z 212DEG 13KT 4646 9794 VG
Special weather statement, Jun 20, 3:58 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 358 AM CDT THU JUN 20 2013 NDZ049-052-200930- RANSOM ND-SARGENT ND- 358 AM CDT THU JUN 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SARGENT AND SOUTHEASTERN RANSOM COUNTIES UNTIL 430 AM CDT... AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES WEST OF GWINNER...OR 31 MILES NORTH OF BRITTON...MOVING TO THE EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... GWINNER AROUND 420 AM CDT. MILNOR...HAMLIN AND DE LAMERE AROUND 430 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4639 9729 4612 9726 4614 9793 4632 9795 TIME...MOT...LOC 0858Z 266DEG 17KT 4624 9781 TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:45 PM CDT | Special Weather Statement | FGF | Benson | 60 min |
| Jun 19, 11:16 PM CDT | Severe Thunderstorm Warning | FGF | Sargent | 44 min |
| Jun 19, 11:31 PM CDT | Special Weather Statement | FGF | Sargent | 59 min |
| Jun 20, 12:23 AM CDT | Special Weather Statement | FGF | Ransom | 37 min |
| Jun 20, 12:31 AM CDT | Severe Thunderstorm Warning | FGF | Richland, Sargent | 44 min |
| Jun 20, 2:48 AM CDT | Areal Flood Advisory | FGF | Ransom, Richland, Sargent | 33 hr |
| Jun 20, 3:58 AM CDT | Special Weather Statement | FGF | Sargent | 32 min |
| Jun 20, 10:41 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey, Towner | 49 min |
| Jun 20, 11:16 AM CDT | Special Weather Statement | FGF | Nelson | 44 min |
| Jun 20, 11:44 AM CDT | Areal Flood Advisory | FGF | Ransom, Richland, Sargent | 24 hr |
| Jun 20, 12:28 PM CDT | Special Weather Statement | FGF | Nelson | 62 min |
| Jun 20, 1:18 PM CDT | Flash Flood Watch | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 39 hr |
| Jun 20, 3:51 PM CDT | Severe Thunderstorm Warning | FGF | Griggs | 39 min |
| Jun 20, 5:16 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Steele, Traill | 44 min |
| Jun 20, 5:54 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 51 min |
| Jun 20, 5:58 PM CDT | Tornado Warning | FGF | Barnes | 47 min |
| Jun 20, 6:05 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 40 min |
| Jun 20, 6:29 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 46 min |
| Jun 20, 6:42 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Steele | 48 min |
Nearby
Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.